Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 9, 2016, 5:08 PM CDT. It took effect at Apr 9, 2016, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 5:08 PM CDT (22:08 UTC)
- In effect from
- Apr 9, 2016, 10:00 PM CDT
- Expired
- Apr 10, 2016, 3:53 AM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
907 WHUS74 KBRO 092208 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 PM CDT SAT APR 9 2016 ...STRONGER WINDS AND HIGHER SEAS OFFSHORE TONIGHT... .SOUTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THROUGH SUNDAY NIGHT AS HIGH PRESSURE OVER THE GULF INTERACTS WITH LOWER PRESSURE OVER THE PLAINS. GMZ170-175-100300- /O.NEW.KBRO.SC.Y.0023.160410T0300Z-160410T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 508 PM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT SUNDAY. * WINDS...SOUTHEAST 17 TO 21 KNOTS. * WAVES/SEAS...FIVE TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
384 WHUS74 KBRO 100320 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1020 PM CDT SAT APR 9 2016 ...STRONGER WINDS AND HIGHER SEAS OFFSHORE TONIGHT... .SOUTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THROUGH SUNDAY NIGHT AS HIGH PRESSURE OVER THE GULF INTERACTS WITH LOWER PRESSURE OVER THE PLAINS. GMZ170-175-101200- /O.CON.KBRO.SC.Y.0023.000000T0000Z-160410T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1020 PM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * WINDS...SOUTHEAST 17 TO 21 KNOTS. * WAVES/SEAS...FIVE TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
021 WHUS74 KBRO 100853 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 353 AM CDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY NO LONGER IN EFFECT... .BUOY OBSERVATIONS ALONG THE LOWER TEXAS COAST INDICATE THAT SMALL CRAFT ADVISORY WINDS OR SEAS HAVE FAILED TO DEVELOP...AND THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED A FEW HOURS EARLY. GMZ170-175-101000- /O.CAN.KBRO.SC.Y.0023.000000T0000Z-160410T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 353 AM CDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ALONG THE LOWER TEXAS COAST TODAY DUE TO WINDS AND SEAS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:19 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 9, 3:19 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 319 PM CDT SAT APR 9 2016 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...H5 LOW CONTINUES TO SLOWLY MOVE INLAND OFF THE SOUTHERN CALIFORNIA COAST. DIFFLUENCE WELL AHEAD OF THIS LOW IS SWEEPING EWD THROUGH EAST TEXAS...WHILE MUCH DRIER AND STABLE AIR MOVES INTO SOUTHWEST TEXAS. SHOWER ACTIVITY HAS ENDED...BUT MOISTURE TRAPPED NEAR THE SFC CONTINUES TO PRODUCE THICK LOW CLOUDS. CLOUD COVER WILL CONTINUE OVERNIGHT TONIGHT...WHILE SOUTHEAST WINDS REMAIN AROUND 10KTS. THIS SHOULD KEEP SFC FOG FROM THICKENING. THE CONTINUATION OF DRIER AIR ALOFT WILL HELP THIN OUT THE LOW CLOUDS TOMORROW...ALLOWING TEMPS TO RISE 3 TO 5 DEGREES ABOVE TODAY'S HIGHS...REACHING INTO THE LOWER 90S OUT WEST. NEXT PIECE OF THE H5 LOW BREAKS THROUGH THE RIDGE SUNDAY NIGHT...SWEEPING ACROSS NORTH TEXAS. THE EDGE OF THIS WAVE WILL BRING A ROUND OF LIGHT SHOWERS TO THE REGION...SIMILAR TO THE SHOWERS OVER THE NORTHERN RANCHLANDS THIS MORNING. .LONG TERM /MONDAY THROUGH SATURDAY/...A COUPLE OF 500 MB TROUGHS WILL MOVE OVER TX AND NORTHERN MEX FROM MON THROUGH WED. THE PASSAGE OF THESE TROUGHS WILL PUSH A WEAK COLD FRONT THROUGH THE RGV LATE WED. THIS OLD FRONT WILL LIKELY MEANDER OVER DEEP SOUTH TX OR NORTHERN MEX THROUGHOUT THE REST OF NEXT WEEK. ANOTHER FAIRLY STRONG 500 MB CLOSED LOW WILL DIG SLOWLY ACROSS THE SOUTHWESTERN STATES ON FRI AND SAT. THE PASSAGE OF THE COLD FRONT ON WED WILL NOT BE MARKED BY SIGNIFICANT CAA WITH A WARMER E TO SE LOW LEVEL FLOW RETURNING PRETTY QUICKLY FOR THE LATTER HALF OF THE WEEK. THIS WILL ALLOW THE TEMPS TO WARM UP PRETTY QUICKLY INTO NEXT WEEKEND REACHING BACK CLOSER TO CLIMO. BOTH THE ECMWF AND THE GFS SHOW PRETTY GOOD AGREEMENT FOR MAX/MIN TEMPS THROUGH DAY 7 AND WILL OPT FOR A GENERAL 50/50 MODEL BLEND BETWEEN THE GFS AND THE ECMWF. THE OVERALL MOISTURE LEVELS IN THE LONGER RANGE PERIOD WILL NOT BE VERY DEEP BUT WILL BE ENOUGH TO WARRANT THE MENTION OF SOME LOW END POPS AROUND MIDWEEK WITH THE WEAK FROPA. EXPECT MAINLY CLD COVER TO BE THE ISSUE WITH THIS MOISTURE. RUN TO RUN CONSITENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE PRETTY STABLE AND MODEL TO MODEL COMPARISON BETWEEN THE GFS AND THE ECMWF IS PRETTY GOOD ALSO. AS A RESULT THE OVERALL FORECAST CONFIDENCE IS ABOVE AVERAGE AT THIS TIME. && .MARINE...TODAY THROUGH SUNDAY NIGHT...SOUTHEAST FLOW WILL CONTINUE DURING THE NEXT 36 HOURS...REMAINING ABOVE 15 KNOTS THROUGH THE PERIOD. MIXING OF THE MARINE LAYER WILL BRING PART OF THE LLVL JET TO THE SFC TONIGHT...PUSHING WINDS TO NEAR 20KTS SUSTAINED. WILL NEED TO MONITOR FOR ADVISORIES. SEAS WILL REMAIN AGITATED...RUNNING 5 FEET OR GREATER THROUGH TOMORROW NIGHT. MONDAY THROUGH THURSDAY...THE PGF WILL NOT BE TERRIBLY STRONG IN THE LONGER RANGE PERIOD OF THE MARINE FORECAST AS A MODERATE E TO SE LOW LEVEL FLOW PREVAILS ALONG THE LOWER TX COASTLINE DUE TO THE PRESENCE OF MODERATE SURFACE RIDGING OVER THE WESTERN GULF. THIS FLOW WILL BE BRIEFLY INTERRUPTED BY THE PASSAGE OF THE WEAK COLD FRONT OVER THE REGION ON WED. AM NOT SURE IF SCAS WILL BE NEEDED AT THIS TIME. SCEC WORDING MAY BE MORE LIKELY FOR LATE WED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 81 74 85 / 10 0 20 0 BROWNSVILLE 69 82 73 88 / 10 0 20 0 HARLINGEN 68 85 74 91 / 10 0 20 0 MCALLEN 69 86 74 94 / 10 0 20 0 RIO GRANDE CITY 68 90 72 96 / 10 0 20 0 SOUTH PADRE ISLAND 70 76 72 78 / 10 0 20 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...64
Hazardous weather outlook, Apr 9, 4:12 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 PM CDT SAT APR 9 2016 TXZ248>257-102115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 412 PM CDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-102115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 412 PM CDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OFFSHORE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE GULF SUNDAY AND MONDAY...AND ALSO ON THE LAGUNA MADRE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.